MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 46-16

ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 46-16
Model Number 520-46-116
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's turon anatomic shoulder being revised to a reverse total shoulder.The surgeon attempted to convert with conversion modules, but was unable to do so.Altivate reverse shoulder prosthesis (rsp) was used to complete the surgery.
 
Additional Manufacturer Narrative
The reason for this revision surgery was turon anatomic shoulder revised to reverse total shoulder.The in-vivo length of patient service for the implant was 1.8 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was kept by the surgeon and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the conversion of patient's turon anatomic shoulder to reverse total shoulder.There are multiple factors that may contribute to the event that are outside the control of djo surgical are rotator cuff failure, minimal range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, OFFSET, 46-16
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7075211
Report Number1644408-2017-01088
Device Sequence Number13736375
Product Code KWS
UDI-Device Identifier00888912025034
UDI-Public(01)00888912025034
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number520-46-116
Device Catalogue Number520-46-116
Device Lot Number923C1089
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1540; 520-01-012, LOT 456G1178; 521-01-242, LOT 799N1038; 800-01-338; 801-01-020
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR